Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 332, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Nov 6, 2018, 4:52 AM EST for 5 counties in Georgia. It was in force for 38 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 6, 2018, 4:52 AM EST (09:52 UTC)
- Expired
- Nov 6, 2018, 5:30 AM EST
- In force
- 38 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Fannin County, GA, Gilmer County, GA, Murray County, GA, Walker County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 122 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 6, 5:17 AM EST | TSTM WND DMG | 1 S Chatsworth, GA | EMERGENCY MANAGER REPORTED AT LEAST ONE TREE AND POWERLINES DOWN IN SOUTH CHATSWORTH. |
| Nov 6, 5:22 AM EST | TSTM WND DMG | 2 Sse Chatsworth, GA | EMERGENCY MANAGER PROVIDED A SECOND REPORT OF A TREE AND POWERLINES DOWN IN SOUTH CHATSWORTH. |
| Nov 6, 5:35 AM EST | TSTM WND DMG | 1 Ssw Mccaysville-Coppe, GA | COUNTY EMA REPORTED A TREE DOWN NEAR INTERSECTION OF MCCAY STREET AND OLD EPWORTH ROAD. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 6, 3:15 AM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 473 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
673
WUUS52 KFFC 060952
SVRFFC
GAC111-123-213-295-313-061030-
/O.NEW.KFFC.SV.W.0332.181106T0952Z-181106T1030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
452 AM EST TUE NOV 6 2018
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Murray County in northwestern Georgia...
Western Gilmer County in north central Georgia...
Whitfield County in northwestern Georgia...
Southeastern Walker County in northwestern Georgia...
Northwestern Fannin County in north central Georgia...
* Until 530 AM EST.
* At 452 AM EST, severe thunderstorms were located along a line
extending from near Flint Springs to Rocky Face to near Naomi,
moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Dalton, Chatsworth, Ellijay, Blue Ridge, Varnell, Eton, Cohutta,
East Ellijay, Morganton, Crandall, Sumac, Jones Mill, Higdon,
Gregory, Cohutta Wilderness, Epworth, Conasauga Lake, Beaverdale,
Mineral Bluff and Villanow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
A Tornado Watch remains in effect until 900 AM EST for north central
and northwestern Georgia.
LAT...LON 3499 8418 3480 8429 3460 8452 3461 8473
3462 8472 3461 8486 3462 8491 3463 8491
3462 8493 3462 8506 3460 8506 3460 8530
3479 8504 3499 8493
TIME...MOT...LOC 0952Z 267DEG 44KT 3499 8489 3478 8502 3466 8520
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
675
WWUS52 KFFC 061015
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
515 AM EST TUE NOV 6 2018
GAC295-061024-
/O.CAN.KFFC.SV.W.0332.000000T0000Z-181106T1030Z/
Walker GA-
515 AM EST TUE NOV 6 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WALKER COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 AM EST for north central
and northwestern Georgia.
LAT...LON 3499 8429 3479 8447 3461 8469 3461 8473
3462 8472 3461 8486 3462 8491 3463 8491
3462 8493 3462 8505 3499 8466
TIME...MOT...LOC 1014Z 268DEG 35KT 3497 8466 3480 8483 3464 8500
$$
GAC111-123-213-313-061030-
/O.CON.KFFC.SV.W.0332.000000T0000Z-181106T1030Z/
Murray GA-Gilmer GA-Whitfield GA-Fannin GA-
515 AM EST TUE NOV 6 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM EST
FOR MURRAY...NORTHWESTERN GILMER...SOUTHEASTERN WHITFIELD AND
NORTHWESTERN FANNIN COUNTIES...
At 514 AM EST, severe thunderstorms were located along a line
extending from near Cohutta Wilderness to near Dawnville to near
Tilton, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Dalton, Chatsworth, Eton, Crandall, Tails Creek, Ramhurst, Jones
Mill, Higdon, Cohutta Wilderness, Tilton, Epworth, Conasauga Lake,
Mountaintown, Fort Mountain State Park, Colwell, North Georgia
Speedway, Carters and Copperhill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 900 AM EST for north central
and northwestern Georgia.
LAT...LON 3499 8429 3479 8447 3461 8469 3461 8473
3462 8472 3461 8486 3462 8491 3463 8491
3462 8493 3462 8505 3499 8466
TIME...MOT...LOC 1014Z 268DEG 35KT 3497 8466 3480 8483 3464 8500
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 6, 4:06 AM EST, 46 minutes earlier.
Area forecast discussion, Nov 6, 4:06 AM EST, 46 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 406 AM EST Tue Nov 6 2018 .SHORT TERM /Today through Wednesday/... Main concern with high shear/low CAPE cold frontal passage bringing severe and isolated tornado potential to portions of far north Georgia currently through this morning. Tornado Watch has been issued mainly along and north of a Rome to Cleveland line through 14z. The convection should continue to trigger along and ahead of the front as it pushes SEWD, though will have less favorable shear later today by the time it pushes into central GA. Should still be enough for a Marginal Risk of mainly a strong to isolated severe wind threat. Front sags just south of the CWA by this evening/overnight and maintained some slight pops in the far southern tier for showers, though most of area will have partly to mostly clear skies before the next disturbance and some upglide ahead of it ramps up cloud coverage and precip potential going into Wednesday. Have chance pops for most of area by Wed afternoon with likely in central GA as front also lifts northward. Conditional instability does return but is limited mainly to central GA so have slight thunder mention in the likely pop zone. For temps have non-diurnal trend today given aforementioned front, then cooling tonight down to the mid 40s to low 50s for most areas except warmer near the lingering front for south central GA. Temps slightly above climo for Wednesday mainly in the upper 60s to low 70s for northern majority. Baker .LONG TERM /Wednesday Night through Monday/... The onset of the long-term forecast period will remain unsettled and fairly wet. The cold front that moves through the area today will stall across south Georgia with some minor north-south movement through late week. From Wednesday night into Thursday, weak shortwaves will provide the impetus for a couple rounds of rainfall. A few thunderstorms would be possible on Thursday primarily in central Georgia where instability will be slightly higher in the vicinity of the front. By Friday, a strong cold front will push eastward into the state, keeping rain chances high along and ahead of the front, though the threat for thunderstorms appears low. This front will usher in a dry and much cooler air mass for the weekend. Widespread highs in the 50s can be expected across north Georgia. Lows at or below freezing can be expected in portions of far north Georgia both Saturday and Sunday mornings. Another cold front on Monday will bring an even colder airmass to the Southeast with well below normal temperatures looking likely for next week. RW && .AVIATION... 06Z Update... LIFR cigs for most sites and some IFR to LIFR vsbys ahead of cold front approaching from the NW. Shower and TS potential increasing after 09/13z for near KATL and trending later for other sites to the east and south. Cigs could have delayed improvement with precip but should be near MVFR for mid morning to afternoon. Winds SE to south near 7 kts initially then 8-10 kts out of the SW after 09z and becoming more west to NW with progression of the front today. Cigs should scatter out some by 20/00z this afternoon/evening. //ATL Confidence...06Z Update... Medium on cig improvement timing. High on all else. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 71 49 72 54 / 60 10 40 30 Atlanta 70 51 70 55 / 70 10 50 20 Blairsville 65 42 66 47 / 80 5 40 20 Cartersville 69 46 69 50 / 80 10 40 20 Columbus 74 57 73 60 / 60 20 60 40 Gainesville 67 49 69 52 / 70 5 40 20 Macon 78 54 74 60 / 70 30 60 50 Rome 69 46 68 49 / 80 5 40 20 Peachtree City 71 49 70 54 / 60 10 50 30 Vidalia 84 63 80 65 / 60 60 70 60 && .FFC WATCHES/WARNINGS/ADVISORIES... Tornado Watch until 9 AM EST this morning for the following zones: Catoosa...Chattooga...Dade...Dawson...Fannin...Floyd... Gilmer...Gordon...Lumpkin...Murray...Pickens...Towns...Union... Walker...White...Whitfield. && SHORT TERM...Baker LONG TERM....RW AVIATION...Baker
Hazardous weather outlook, Nov 6, 4:04 AM EST, 48 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 404 AM EST Tue Nov 6 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-070915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 404 AM EST Tue Nov 6 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... A line of strong to severe thunderstorms will affect north Georgia through the morning hours. The primary threats will be damaging wind gusts over 60 mph as well as brief tornadoes. Locally heavy rainfall and frequent lightning can also be expected. The chance for strong and isolated severe thunderstorms will also exist in central Georgia this afternoon with strong wind gusts being the primary threat. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... There will be a chance of thunderstorms primarily in central Georgia Wednesday and Thursday. Freezing temperatures may affect portions of north Georgia by Saturday and Sunday mornings. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested this morning across north Georgia and may be needed in central Georgia this afternoon.
In the hours before
Special weather statement, Nov 6, 3:55 AM EST, 57 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
355 AM EST TUE NOV 6 2018
GAZ001>007-011>013-019-061045-
Chattooga GA-Gilmer GA-Whitfield GA-Catoosa GA-Walker GA-Gordon GA-
Pickens GA-Dade GA-Murray GA-Floyd GA-Fannin GA-
355 AM EST TUE NOV 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHATTOOGA...GILMER...
WHITFIELD...CATOOSA...WALKER...GORDON...NORTHWESTERN PICKENS...
DADE...MURRAY...NORTHEASTERN FLOYD AND NORTHWESTERN FANNIN COUNTIES
UNTIL 545 AM EST...
At 349 AM EST...a line of severe thunderstorms in far northeast
Alabama was moving east at 50 mph toward northwest Georgia. If these
storms maintain their intensity, damaging winds and isolated
tornadoes will be possible in this area through 545 AT EDT. Be
prepared to take shelter if and when a warning is issued.
HAZARD...enhanced risk for damaging wind and a brief tornado
through 545 AM EDT.
IMPACT...Damage to trees, power lines and structures are possible.
A brief tornado could quickly form.
Some locations in the path of these storms include Dalton, Calhoun,
Lafayette, Summerville, Chatsworth, Ringgold, Trenton, Ellijay, Blue
Ridge, Fort Oglethorpe, Chickamauga, Trion, Varnell, Eton, Tunnel
Hill, East Ellijay, Resaca, Talking Rock, Menlo and Ranger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
A tornado watch remains in effect. Continue to monitor NOAA Weather
Radio...weather.gov or other media outlets for further statements or
possible warnings on these storms.
LAT...LON 3445 8451 3448 8550 3487 8558 3499 8419
TIME...MOT...LOC 0849Z 264DEG 45KT 3479 8585 3456 8600
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 3:55 AM EST | Special Weather Statement | FFC | Catoosa, Dade, Fannin, Gilmer, Gordon, Murray and 2 more | 110 min |
| Nov 6, 3:58 AM EST | Severe Thunderstorm Warning | FFC | Catoosa, Chattooga, Dade, Walker, Whitfield | 62 min |
| Nov 6, 5:21 AM EST | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Gordon, Murray, Pickens | 38 min |
| Nov 6, 5:58 AM EST | Special Weather Statement | FFC | Fannin, Gilmer, Towns, Union | 47 min |
| Nov 6, 6:27 AM EST | Special Weather Statement | FFC | Towns, White | 33 min |
| Nov 6, 6:53 AM EST | Special Weather Statement | FFC | Dawson | 37 min |
| Nov 6, 7:04 AM EST | Severe Thunderstorm Warning | FFC | Cherokee, Dawson, Forsyth, Hall | 15 min |
| Nov 6, 7:15 AM EST | Special Weather Statement | FFC | White | 15 min |
| Nov 6, 7:39 AM EST | Special Weather Statement | FFC | Forsyth | 36 min |
| Nov 6, 8:00 AM EST | Special Weather Statement | FFC | Gwinnett | 30 min |
| Nov 6, 8:30 AM EST | Special Weather Statement | FFC | Barrow, Jackson | 30 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.